MAUDE Adverse Event Report: MC3 INC. MC3 ECMO OXYGENATOR; OXYGENATOR, LONG TERM SUPPORT GREATER THAN 6 HOURS

MC3 INC. MC3 ECMO OXYGENATOR; OXYGENATOR, LONG TERM SUPPORT GREATER THAN 6 HOURS
Model Number 48135
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that during use of a mc3 nautilus extracorporeal membrane oxygenation (ecmo) oxygenator, it was reported that the heat exchanger was not working.The device was replaced.There was no adverse patient effect associated with this event.Medtronic received an additional device for analysis; however, it was confirmed that the customer did not want to use the second device since it has the same lot number as the first device that was not working.The second device was not used or opened.Medtronic received additional information that the patient was on ecmo for about 12 hours prior to the customer noticing the heat exchanger was not working.The customer said they tested the flow through the oxygenator water path before initiating.The device was replaced after about 12 hours.
 
Additional Manufacturer Narrative
This report is being submitted as part of remediation activities associated with capa#: 643143, which is addressing mdr reporting guidance from fdas 1995 preamble, which ensures complaints related to corrections and recalls which were previously reported to fda under 21 cfr 806 are now reported as mdrs; this is not a new malfunction/event.Device evaluation summary: visual inspection of the 1 returned used device shows no outward signs of any damage.Reason for return was undetermined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MC3 ECMO OXYGENATOR
Common Device Name
OXYGENATOR, LONG TERM SUPPORT GREATER THAN 6 HOURS
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22435964
Report Number3011468686-2025-00045
Device Sequence Number4708272
Product Code BYS
UDI-Device Identifier10854916006871
UDI-Public(01)10854916006871(17)250228(10)2302190
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K191935
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number48135
Device Catalogue Number48135
Device Lot Number2302190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2023
Initial Report FDA Received Date07/08/2025
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1309-2024
Patient Sequence Number1
Patient SexUnknown